Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)



Constructing separated sequences in Banach spaces

Author: Stanisław Prus
Journal: Proc. Amer. Math. Soc. 138 (2010), 225-234
MSC (2000): Primary 46B20
Published electronically: August 27, 2009
MathSciNet review: 2550187
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A construction of separated sequences in the unit sphere of a Banach space is given. If a space $ X$ admits an equivalent nearly uniformly convex norm or $ c_0$ is not finitely representable in $ X$, then lower bounds for separation constants of sequences are strictly greater than 1. This gives a partial answer to a problem posed by J. Diestel.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B20

Retrieve articles in all journals with MSC (2000): 46B20

Additional Information

Stanisław Prus
Affiliation: Institute of Mathematics, M. Curie-Skłodowska University, 20-031 Lublin, Poland

Keywords: Separation constant, Diestel's problem, spreading model
Received by editor(s): February 17, 2009
Received by editor(s) in revised form: April 20, 2009
Published electronically: August 27, 2009
Communicated by: Nigel J. Kalton
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia